Funnel Cloud, McKenzie
- When
- June 19, 3:42 PM MST to 3:52 PM MST
- Where
- McKenzie County, 4.69 mi E of Fairview
- Reported by
- Law Enforcement
- Coordinates
- 47.860, -103.930
The funnel was persistent and did not touch down.
A funnel cloud developed over McKenzie County in northwest North Dakota. The funnel was reported by several sources from multiple angles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A funnel cloud developed over McKenzie County in northwest North Dakota. The funnel was reported by several sources from multiple angles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 12:45 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT TUE JUN 19 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE PRIMARY FORECAST ISSUE WILL BE CONVECTIVE TRENDS AND POTENTIAL FOR ISOLATED SEVERE THROUGH TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE INCREASING IN COVERAGE ALONG AND WEST OF HIGHWAY 83 THIS AFTERNOON. THE HRRR MODEL REFLECTIVITY CONTINUES TO PUSH CONVECTION THROUGH THE BISMARCK-MANDAN AREA AND INTO THE JAMES RIVER VALLEY THIS AFTERNOON AND EARLY THIS EVENING. WITH MU CAPES AROUND 1000 J/KG...INCLUDING AROUND 500 J/KG IN THE HAIL GROWTH ZONE...AND SIGNIFICANT DEEP LAYER SHEAR...SOME STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP THROUGH THE EARLY EVENING. SOUTH CENTRAL INTO SOUTHEAST COUNTIES WOULD BE FAVORED FOR STRONGER STORMS...ALSO IN PART DUE TO THE SLIGHTLY STEEPER MID- LEVEL LAPSE RATES EXPECTED. BY LATE TONIGHT...ANOTHER SHORT WAVE IS EXPECTED TO MOVE INTO THE SOUTHEAST PORTION OF THE STATE AND ADDITIONAL STORMS ARE POSSIBLE. HOWEVER...THE SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS TIME DUE TO LIMITED INSTABILITY ALOFT. BY WEDNESDAY...THE MAIN UPPER TROUGH WILL FINALLY SWING THROUGH THE NORTHERN PLAINS...AND SUPPORT MORE SCATTERED SHOWERS AND THUNDERSTORMS. DEEP LAYER SHEAR WILL BE VERY LIMITED AND NO SEVERE WEATHER IS ANTICIPATED. .LONG TERM...THURSDAY THROUGH TUESDAY... HIGHLIGHTS OF THE EXTENDED FORECAST ARE A RETURN TO NORMAL HIGH TEMPERATURES AND CONVECTIVE POTENTIAL FRIDAY INTO SATURDAY. FOR THURSDAY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY WITH A QUICKLY PROPAGATING SHORTWAVE WITHIN NORTHWEST FLOW ALOFT. OTHERWISE...THURSDAY SHOULD BE DRY FOR THE REMAINDER OF THE CWA WITH HIGHS GENERALLY IN THE 70S. THEREAFTER....AN UPPER LEVEL RIDGE SLOWLY BUILDS AND AMPLIFIES ACROSS THE CENTRAL CONUS THROUGHOUT THE PERIOD...FAVORING NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES BY NEXT WEEKEND. THE NEXT BEST CHANCE FOR THUNDERSTORMS REMAINS FRIDAY INTO SATURDAY WITH CYCLOGENESIS ACROSS NORTHEAST WYOMING WITH A WARM FRONT ACROSS NORTHERN SOUTH DAKOTA...POSSIBLY INTO SOUTHERN SOUTH DAKOTA. WHILE MUCH UNCERTAINTY EXISTS...SEVERE THUNDERSTORMS MAY BE POSSIBLE...ESPECIALLY AS THE LOW LEVEL JET INCREASES FRIDAY EVENING AND INTO THE NIGHT. && .AVIATION... SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. MVFR WILL BE THE MOST COMMON FLIGHT CATEGORY THIS AFTERNOON AND INTO THE EARLY EVENING ACROSS THE AREA WITH CONDITIONS IMPROVING BY 00-03 UTC FOR MOST AREAS. HOWEVER...FOG WILL BE A THREAT AT KISN...KMOT...KJMS AND KBIS AFTER 05 UTC TONIGHT GIVEN PRECIPITATION FROM TODAY WITH IFR CONDITIONS POSSIBLE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RK LONG TERM/AVIATION...AYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 347 PM CDT TUE JUN 19 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200800- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 347 PM CDT TUE JUN 19 2012 /247 PM MDT TUE JUN 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THROUGH THE EARLY EVENING...MAINLY ACROSS SOUTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY. THE MAIN THREAT WILL BE HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE WEDNESDAY. NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TURTLE MOUNTAINS AND INTO THE JAMES RIVER VALLEY THURSDAY. THUNDERSTORMS CHANCES INCREASE FRIDAY INTO SATURDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION THROUGH EARLY THIS EVENING. RK/AYD
The Glasgow radar (KGGW), 204 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
1 funnel cloud. Local standard time, as filed.
The funnel was persistent and did not touch down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381072.